Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 271, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 2, 2017, 2:26 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 2, 2017, 2:45 PM EDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, KY, Scott County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WUUS53 KLMK 021826
SVRLMK
KYC097-209-021915-
/O.NEW.KLMK.SV.W.0271.170802T1826Z-170802T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
226 PM EDT WED AUG 2 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northern Scott County in central Kentucky...
Western Harrison County in central Kentucky...
* Until 315 PM EDT
* At 226 PM EDT, a severe thunderstorm was located 12 miles north of
Georgetown, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cynthiana, Breckinridge, Sadieville, Berry, Alberta, Renaker,
Mallard Point, Rutland, Stonewall and Broadwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3853 8437 3832 8432 3831 8463 3838 8469
3844 8461
TIME...MOT...LOC 1826Z 262DEG 13KT 3838 8462
HAIL...1.00IN
WIND...60MPH
$$
DM2 follow-up statements
173
WWUS53 KLMK 021836
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
236 PM EDT WED AUG 2 2017
KYC097-209-021915-
/O.CON.KLMK.SV.W.0271.000000T0000Z-170802T1915Z/
Scott KY-Harrison KY-
236 PM EDT WED AUG 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN SCOTT AND WESTERN HARRISON COUNTIES...
At 236 PM EDT, a severe thunderstorm was located 12 miles north of
Georgetown, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cynthiana, Breckinridge, Sadieville, Berry, Alberta, Renaker,
Rutland, Stonewall, Broadwell and Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3853 8437 3832 8432 3833 8459 3839 8462
3844 8461
TIME...MOT...LOC 1836Z 262DEG 13KT 3839 8457
HAIL...<.75IN
WIND...60MPH
$$
DM002
WWUS53 KLMK 021845
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
245 PM EDT WED AUG 2 2017
KYC097-209-021855-
/O.CAN.KLMK.SV.W.0271.000000T0000Z-170802T1915Z/
Scott KY-Harrison KY-
245 PM EDT WED AUG 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT AND WESTERN
HARRISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3853 8437 3832 8432 3833 8459 3839 8462
3844 8461
TIME...MOT...LOC 1844Z 262DEG 13KT 3839 8453
$$
DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:12 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 2:12 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Louisville KY 212 PM EDT Wed Aug 2 2017 ...Forecast Update... Issued at 210 PM EDT Wed Aug 2 2017 Scattered storms have really blossomed just south of the Ohio River. Overall forecast trend has been in good shape, but did toggle over to coverage wording instead of probability, to better convey the nature of the convection. Issued at 1205 PM EDT Wed Aug 2 2017 Enhanced Cu starting to build just south of the Ohio River in response to moisture pooling, which is also evident by a corridor of dewpoints near 70F. Expect this to serve as the focus for shower and thunderstorm development over the next few hrs, but with enough of an eastward shift that the best chances by late afternoon will run from near Bowling Green to Lexington. May also need to beef up highs by a degree or two, but otherwise the going forecast is mostly on track. .Short Term (Now through Thursday)... Issued at 305 AM EDT Wed Aug 2 2017 Early morning satellite and observations reveal partly to mostly cloudy skies across the region. Temperatures were generally in the mid to upper 60s. Area radars showed some remnant convection moving through central IN. In the near term, expect convection over central IN to continue to move eastward. This may bring a few showers to the far northern sections of our forecast area this morning. Overnight lows should occur in the next few hours with generally mid-upper 60s expected. For Today, upper level pattern across the CONUS will remain in a ridge west, trough east pattern with the axis of the trough located just to the west of the Ohio Valley. With the diurnal heating, we'll see scattered showers and thunderstorms develop across the region during the afternoon and evening hours. Overall coverage may be similar to what we saw Tuesday afternoon/evening. Deep layer shear will be a little higher than Tuesday afternoon and some increase in overall column moisture is expected. Thus, any storm that develops today will be capable of producing heavy rains, gusty winds, and some hail. Afternoon highs may be tempered a bit by cloud cover, so we plan on going with highs in the 83-88 degree range across much of the area. Convection is expected to diminish in coverage and intensity with the loss of heating this evening. Overnight lows are expected to drop back in the mid-upper 60s. Unsettled weather is expected to continue on Thursday as the upper level trough axis remains just west of the region. A continued influx of moisture in the column will likely lead to slightly more areal coverage Thursday afternoon and evening. Stronger wind shear looks to be confined to the north of the region as potent/compact short wave trough moves from MN into the Great Lakes states. So, more widespread strong/severe weather looks to remain just northwest of the region Thursday afternoon/evening. Highs Thursday will be near seasonal normals with highs in the 83-88 degree range. .Long Term (Thursday night through Tuesday)... Issued at 330 AM EDT Wed Aug 2 2017 Potent upper level short wave trough will move through the Great Lakes region on Friday dragging its attendant surface frontal boundary through the region. Ahead of this front, moderate instability is expected to develop during the afternoon hours as dewpoints will be in the lower-mid 60s combining with steepening lapse rates aloft. Core of highest instability looks to reside mainly east of the I-65 corridor. Wind shear values still look rather marginal with an increase in shear as one heads north toward the I-70 corridor. Main threats with the Friday afternoon/eve storms look to be damaging winds, heavy rainfall, and perhaps some marginally severe hail in the strongest storms. The front is expected to clear the area Friday evening with clearing skies by early Saturday morning. Highs Friday will warm into the upper 70s to the lower 80s. Cooler air will rapidly push into the region Friday night. Low temperatures will depend on how fast skies clear out. Current thinking is that lows may dip into the lower to middle 50s across southern IN and portions of north-central KY, with mainly upper 50s across the south. If skies clear out quicker and we have less wind, readings could be slightly cooler. Dry weather is expected on Saturday with highs in the mid-upper 70s in many areas. A run at 80 is possible down along the KY/TN border region. Lows Saturday night look to cool into the upper 50s to around 60. By Sunday, large baggy trough axis will remain entrenched across the eastern US. A secondary perturbation looks to move out of the Plains and into the Ohio Valley Sunday afternoon/eve which will bring an increase in rain chances. Temperatures may make a bit of a recovery on Sunday with highs in the lower 80s. Drier weather looks likely as we head into early next week as much of the active weather looks to reside from the Tennessee Valley and points south. Temperatures will remain below normal for the period with daytime highs in the lower-mid 80s with overnight lows in the upper 50s to the lower 60s. && .Aviation (18Z TAF Update)... Issued at 115 PM EDT Wed Aug 2 2017 Isolated to scattered showers and thunderstorms are being observed in the region at this hour, with the greatest concentration of precipitation along a boundary near the Ohio River. Expect activity to drift eastward through the day. The showers/storms could reduce cigs/vis to IFR/MVFR temporarily at some TAF sites. Should see showers/storms begin to taper down near sunset as heat source diminishes, though isolated storms can't be ruled out during the overnight hours. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........RAS Short Term.....MJ Long Term......MJ Aviation.......DM
Hazardous weather outlook, Aug 2, 11:39 AM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1139 AM EDT Wed Aug 2 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031545- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1139 AM EDT Wed Aug 2 2017 /1039 AM CDT Wed Aug 2 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms will be possible across the outlook area this afternoon and evening. Some of the storms may strong with torrential rainfall, gusty winds, and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible Thursday and again on Friday as a couple of weather systems move through the region. The best storm chance will be on Friday as a cold front moves through the area. Strong to possibly severe thunderstorms will be possible on Friday, mainly east of the I-65 corridor. Damaging winds, torrential rainfall, and large hail will be possible in the strongest storms. Another chance of thunderstorms is expected late Sunday as another weather disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required over the next few days. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ/RAS
In the hours before
Special weather statement, Aug 2, 1:43 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
143 PM EDT WED AUG 2 2017
KYZ029>031-034-035-038-021815-
Jefferson-Oldham-Shelby-Bullitt-Franklin-Spencer-
143 PM EDT WED AUG 2 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SPENCER...
SOUTHEASTERN OLDHAM...SHELBY...JEFFERSON...NORTHEASTERN BULLITT AND
WESTERN FRANKLIN COUNTIES...
At 142 PM EDT, thunderstorms with heavy rainfall were clustered
across Jefferson, Shelby, Oldham, Spencer and Bullitt counties. Some
areas within these counties are seeing multiple thunderstorms within
a short timeframe, and this could lead to ponding of water in
roadways and difficult driving conditions.
Gusty winds up to 40mph are also possible with these thunderstorms.
Locations impacted include...
Louisville, Frankfort, Jeffersontown, St. Matthews, Shelbyville,
Lyndon, Middletown, Douglass Hills, Hurstbourne and
Graymoor-Devondale.
LAT...LON 3811 8488 3813 8502 3811 8505 3802 8531
3801 8565 3806 8575 3814 8584 3828 8572
3835 8543 3835 8517 3834 8499 3835 8495
TIME...MOT...LOC 1738Z 256DEG 14KT 3813 8548
DMSpecial weather statement, Aug 2, 1:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT WED AUG 2 2017
KYZ035-021815-
Franklin-
157 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY...
At 157 PM EDT, a strong thunderstorm was located near Frankfort,
moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Peaks Mill.
LAT...LON 3833 8476 3827 8474 3822 8487 3830 8493
3835 8482
TIME...MOT...LOC 1757Z 241DEG 14KT 3829 8486
DMSpecial weather statement, Aug 2, 2:12 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
212 PM EDT WED AUG 2 2017
KYZ036-021845-
Scott-
212 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SCOTT COUNTY...
At 211 PM EDT, a strong thunderstorm was located 13 miles northwest
of Georgetown, moving east at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Georgetown, Stamping Ground, Sadieville, Longlick, Alberta,
Skinnersburg, Stonewall, Moon Lake Estates, Muddy Ford and Great
Crossing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3843 8453 3841 8448 3838 8446 3834 8446
3830 8443 3829 8444 3826 8443 3822 8442
3821 8473 3835 8474 3837 8471 3842 8465
3845 8460 3846 8453
TIME...MOT...LOC 1811Z 266DEG 18KT 3835 8471
DMSpecial weather statement, Aug 2, 2:20 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
220 PM EDT WED AUG 2 2017
KYZ033-021845-
Henry-
220 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY...
At 220 PM EDT, a strong thunderstorm was located near New Castle,
moving east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Eminence, Pleasureville, North Pleasureville, Drennon Springs,
Delville, Bethlehem, Slabtown, Orville, Lacie and Fallis.
LAT...LON 3851 8503 3850 8503 3851 8498 3849 8499
3848 8497 3846 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3838 8490 3834 8499
3835 8517 3853 8513
TIME...MOT...LOC 1820Z 277DEG 16KT 3843 8506
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 27 min |
| Aug 1, 8:29 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Aug 1, 8:43 PM EDT | Special Weather Statement | LMK | Oldham | 32 min |
| Aug 1, 9:10 PM EDT | Special Weather Statement | LMK | Oldham | 35 min |
| Aug 2, 1:43 PM EDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 32 min |
| Aug 2, 1:57 PM EDT | Special Weather Statement | LMK | Franklin | 18 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Aug 2, 2:20 PM EDT | Special Weather Statement | LMK | Henry | 25 min |
| Aug 2, 2:39 PM EDT | Special Weather Statement | LMK | Anderson | 21 min |
| Aug 2, 2:43 PM EDT | Special Weather Statement | LMK | Harrison | 17 min |
| Aug 2, 2:58 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 17 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 13 min |
| Aug 2, 3:21 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 54 min |
| Aug 2, 3:23 PM EDT | Special Weather Statement | LMK | Fayette | 22 min |
| Aug 2, 3:38 PM EDT | Special Weather Statement | LMK | Bourbon | 22 min |
| Aug 2, 3:44 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 31 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | LMK | Clark | 36 min |
| Aug 2, 4:25 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 50 min |
| Aug 2, 5:04 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Aug 2, 5:14 PM EDT | Special Weather Statement | LMK | Madison | 16 min |
| Aug 2, 5:28 PM EDT | Special Weather Statement | LMK | Warren | 32 min |
| Aug 2, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 33 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | LMK | Logan | 29 min |
| Aug 2, 6:47 PM EDT | Special Weather Statement | LMK | Simpson | 28 min |
| Aug 2, 7:21 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.